? Soma cause weight gain - Flexeril?

Discussion in 'Fibromyalgia Main Forum' started by anchor, Mar 13, 2003.

  1. anchor

    anchor Member

    Hi ....quick question.

    I have been on Flexeril for a few months now, after a Fibro Dx. I always asked about weight gain with anti-depressants, but didn't think to ask with a muscle relaxant.

    The muscle relaxant Flexeril is working quite well for me. I take two each night (one does nothing for me).

    I am beginning to wonder if Flexeril is the cause for some weight gain....never been a problem in the past, and is just accentuated now by a less active lifestyle, but I feel like the gain was pretty quick.

    I have taken Soma in the past for back injuries, and I am wondering if it may be as effective as Flexeril and of course, hopefully without the weight gain.

    The only meds I am taking is this muscle relaxant and that seems to be okay for now, keeps pain at a minimum and I do notice a difference with getting better sleep.

    Would love to switch to Soma if it would be as effective without the weight gain.

    If anyone can answer, please share. Thank You.
  2. anchor

    anchor Member

    I forgot to ask if anyone thinks (or has experienced) that if I do quit taking Flexeril....will the weight (15 pounds), come off as quickly as it got there??

    I'm hoping maybe even quicker....lol.

    thx, anchor
  3. kredca4

    kredca4 New Member

    I was on Flexeril back in 93 for a few months, but it made me Anxious, and I do remember that was when I had some Major weight gain.
    3 years later to I lost over 70lbs from a Major Flare, was undx with FMS/MPS at the time. I think that's when I started on the Soma, and I am still taking Soma, I haven't gained any weight from my Med's, I now take # 750's Vicodins, 3 a day, with 3 Soma and 3vistrils in a 24hour period.
    If I don't watch my weight I lose lb's, so I have a different problem with FMS/MPS, we are all different, even tho we have the Same Syndromes, Meds and Treatments work differently for each of us.

    Have you talked to your Doctor about changing your Muscle relaxer?
    Hope you get more replies and answers to help you , you may want to search back Posts also to see if this subject has come up before, just type in Flexril in the Search Messages box at the top and hopefully you'll find some posts there.

    Good Luck,
    kredca4
  4. karen55

    karen55 New Member

    and was also taking Elavil until very recently, along with other meds. I have gained no weight. I think it probably depends on *you*, and another thing to consider is how active you are. If you are considerably less active when you take muscle relaxers, then that could explain weight gain. Many here have said Elavil caused them to crave sugar, and they gained weight on it, and I guess if you have cravings for certain foods from a med, that could explain the weight gain. Or maybe it's a combination of all that, plus the fact that the meds may just slow your metabolism. I'm not a *medical* person, so I don't really know for sure.

    Karen
  5. Mikie

    Mikie Moderator

    Flexeril is a muscle relaxant in the same family as the antidepressant, Elavil. Both are infamous for packing on the pounds very rapidly. I was on both at different times and each one put 20 pounds on so fast I couldn't believe it. This was at a time when I was not eating all that much and was still able to work out vigorously.

    No, it doesn't come off when one quits taking it. The weight gain just stops. I've had to go on the Suzanne Somers diet to try to lost the extra 40 pounds. I've lost about 24 pounds now but have plateaued.

    Love, Mikie
  6. wings1

    wings1 New Member

    following Mikie again on this weight thing.lol. I was working at a very phsyical job when the dr. put me on Flexeril and then Elavil. Both put on 20 pounds very fast. Just thought I would let you know. And NO it does not come off when you stop.

    God Bless
    Wings1
  7. Mikie

    Mikie Moderator

    We're like the Bobsey Twins :)

    To be fair, there are people here who swear by these meds, especially the Elavil which is supposed to help with Stage IV sleep. I slept when on it, but awoke just as tired as when I went to sleep. It obviously wasn't helping me with Stage IV sleep.

    With the Klonopin, I sleep all night and awaken alert and refreshed. Now, that said, I still suffer from fatigue due to my CFS. There are no easy answers to our illnesses.

    Love, Mikie